Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 79, NWS Des Moines, IA

August 10, 20105 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 2:24 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2010, 2:24 AM CDT (07:24 UTC)
Expired
Aug 10, 2010, 8:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Poweshiek County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:25 AM CDTFLASH FLOOD5 Nnw Oskaloosa Airport, IASEVERAL PEOPLE TRAPPED AND STRANDED IN THE KEOMAH AREA IN EASTERN OSKALOOSA.
Aug 10, 5:38 AM CDTFLASH FLOODOskaloosa, IAIOWA DOT AND KCCI TV REPORT HIGHWAY 92 CLOSED JUST WEST AND EAST OF OSKALOOSA DUE TO FLOODING ALONG MUCHAKINOCK AND SPRING CREEKS.
Aug 10, 6:08 AM CDTHEAVY RAIN 3.8Oskaloosa, IATOTAL SINCE MIDNIGHT. FROM KCRG-TV.
Aug 10, 7:00 AM CDTHEAVY RAIN 4Oskaloosa, IA
Aug 10, 7:36 AM CDTFLASH FLOOD7 Se Oskaloosa, IASEVERAL HOMES IN WRIGHT FLOODED.
Aug 10, 7:36 AM CDTFLASH FLOODOskaloosa, IAWATER IS RECEDING BUT IS STILL FLOODING. OSKALOOSA NORTHEAST WATERWORKS ISOLATED BY FLOODWATERS. NUMEROUS HOUSES INUNDATED IN TOWN. 18 PEOPLE WERE RESCUED LAST NIGHT...FROM HOUSES AND VEHICLES. ALL PEOPLE HAVE BEEN ACCOUNTED FOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 121 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WGUS53 KDMX 100724
FFWDMX
IAC099-123-125-157-181-101330-
/O.NEW.KDMX.FF.W.0079.100810T0724Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 830 AM CDT

* AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE   
  WARNED AREA. THESE STORMS ARE CAPABLE OF PRODUCING 2 TO 3 INCHES 
  OF RAIN IN AN HOUR.

* FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
  POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE 
  FLOODING INCLUDE...NEW SHARON...OSKALOOSA AND PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4152 9229 4150 9241 4116 9241 4116 9363
      4142 9347 4128 9303 4164 9279

$$

ZOGG
4 follow-up statements
035 
WGUS73 KDMX 100943
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT TUE AUG 10 2010

IAC099-123-125-157-181-101330-
/O.CON.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POWESHIEK IA-MAHASKA IA-MARION IA-WARREN IA-
443 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
SOUTHERN MARION...MAHASKA...SOUTHERN POWESHIEK AND SOUTHEASTERN
JASPER COUNTIES UNTIL 830 AM CDT...

AT 425 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL PEOPLE 
WERE TRAPPED AND STRANDED IN THE KEOMAH AREA IN EASTERN OSKALOOSA. 
ALTHOUGH THE THUNDERSTORMS WITH INTENSE RAINFALL HAD LIFTED NORTH OF 
THE WARNED AREA...THEY PRODUCED RAINFALL OF 4 TO 6 INCHES.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...NEW SHARON...OSKALOOSA AND PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN 
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4152 9229 4150 9241 4116 9241 4116 9363
      4142 9347 4128 9303 4164 9279

$$

ZOGG
785 
WGUS73 KDMX 101006
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT TUE AUG 10 2010

IAC099-123-125-157-181-101330-
/O.CON.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POWESHIEK IA-MAHASKA IA-MARION IA-WARREN IA-
506 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
SOUTHERN MARION...MAHASKA...SOUTHERN POWESHIEK AND SOUTHEASTERN
JASPER COUNTIES UNTIL 830 AM CDT...

A DANGEROUS FLASH FLOOD SITUATION EXISTS IN THE OSKALOOSA AREA.

MAHASKA COUNTY EMERGENCY MANAGEMENT HAS ASKED FOR ANYONE WITH A FLAT 
BOTTOM BOAT TO REPORT TO THE OSKALOOSA FAMILY RESTAURANT 
IMMEDIATELY. THIS RESTAURANT IS LOCATED AT 1802 A AVENUE EAST IN 
OSKALOOSA...ON THE EAST SIDE OF TOWN.

AT 500 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT NORTH CREEK HAS 
WASHED OUT HIGHWAY 92 IN THE OSKALOOSA AREA. IN ADDITION...FLASH 
FLOODING IN THE OSKALOOSA AREA HAS ALSO INUNDATED HOUSES AND TRAPPED 
MOTORISTS.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...NEW SHARON...OSKALOOSA AND PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4152 9229 4150 9241 4116 9241 4116 9363
      4142 9347 4128 9303 4164 9279

$$

ZOGG
911 
WGUS73 KDMX 101034
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
534 AM CDT TUE AUG 10 2010

IAC099-123-125-157-181-101330-
/O.CON.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POWESHIEK IA-MAHASKA IA-MARION IA-WARREN IA-
534 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
SOUTHERN MARION...MAHASKA...SOUTHERN POWESHIEK AND SOUTHEASTERN
JASPER COUNTIES UNTIL 830 AM CDT...

A DANGEROUS FLASH FLOOD SITUATION CONTINUES IN THE OSKALOOSA AREA.

MAHASKA COUNTY EMERGENCY MANAGEMENT HAS INDICATED THAT ENOUGH FLAT 
BOTTOM BOATS HAVE BEEN PROVIDED FOR RESCUE EFFORTS IN THE OSKALOOSA 
AREA. NO MORE BOATS ARE NEEDED. THANK YOU TO THOSE WHO HAVE PROVIDED 
THEIR BOATS.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...NEW SHARON...OSKALOOSA AND PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4152 9229 4150 9241 4116 9241 4116 9363
      4142 9347 4128 9303 4164 9279

$$

ZOGG
677 
WGUS73 KDMX 101204
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT TUE AUG 10 2010

IAC125-181-101216-
/O.CAN.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-WARREN IA-
704 AM CDT TUE AUG 10 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN WARREN AND
SOUTHERN MARION COUNTIES IS CANCELLED...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING FOR EASTERN WARREN AND SOUTHERN MARION COUNTIES. PLEASE 
REFER TO THIS NEW WARNING FOR MORE INFORMATION.

LAT...LON 4152 9230 4151 9231 4150 9241 4116 9241
      4116 9288 4151 9288 4164 9279

$$

IAC099-123-157-101330-
/O.CON.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POWESHIEK IA-MAHASKA IA-
704 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MAHASKA...SOUTHERN
POWESHIEK AND SOUTHEASTERN JASPER COUNTIES UNTIL 830 AM CDT...

AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE THUNDERSTORMS HAD EXITED THE WARNED AREA. FLASH FLOODING IS 
STILL A THREAT HOWEVER. RAINFALL ESTIMATES INDICATE THAT AS MUCH AS 
4 TO 6 INCHES HAS FALLEN ACROSS THE WARNED AREA.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4152 9230 4151 9231 4150 9241 4116 9241
      4116 9288 4151 9288 4164 9279

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:30 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 10, 12:30 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT TUE AUG 10 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
OUTFLOW FROM MCC LAST NIGHT IS BCMG MORE DIFFICULT TO SEE THIS
AFTN...BUT ESTIMATE THAT IT IS LOCATED OVR THE FAR SWRN APRT OF THE
STATE OR A BIT FARTHER WEST.  OTHER FNTL BNDRY IS THE SYNOPTIC BNDRY
EXTENDING FROM CNTRL KS INTO E CNTRL IA.  BNDRY WILL SINK A LITTLE
FARTHER SWD TNGT AND THERE ARE A COUPLE CHCS FOR TSRA TNGT.  ONE IS
A FEW TSRA PSBL OVR SRN IA THIS EVE...BUT BETTER CHC WILL BE WITH
THE H8 JET INTERACTION WITH THE BOUNDARIES LATE TNGT.  FEEL THE F.5
KM WRF HAS A REASONABLE HNDL ON THAT AND LEANED THAT WAY.  EITHER
WAY...WITH CAPPED AMS IN PLACE AND FEATURES CONSIDERABLY WEAKER THAN
YDA...DO NOT EXPECT TO SEE A SIG EVENT IN THE TNGT PERIOD.

.LONG TERM /TUESDAY THROUGH MONDAY/...
HEAT AND THUNDERSTORM CHANCES CONTINUE TO DOMINATE THE MID/LONG
RANGE FORECAST...WITH THE HOT AND HUMID CONDITIONS EXPECTED TO
CONTINUE THROUGH AT LEAST WEDNESDAY. A WEAK COOL FRONT WILL MOVE
THROUGH THE CWA WEDNESDAY...WITH HIGH PRESSURE MOVING INTO THE CWA
FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL GIVE A BRIEF DRY
PERIOD...AND SHOULD ALLOW FOR SOME LOWER DEWPOINTS TO MOVE INTO THE
AREA KEEPING HEAT INDICES BELOW ADVISORY CRITERIA FOR THURSDAY INTO
FRIDAY. WAA KICKS BACK IN THURSDAY NIGHT...WITH ANOTHER STRONGER
UPPER LEVEL TROUGH MOVING INTO THE CENTRAL US FRIDAY INTO FRIDAY
NIGHT. THIS WILL SEND A MUCH STRONGER COLD FRONT THROUGH THE CWA
FRIDAY NIGHT INTO EARLY SATURDAY WITH ANOTHER NOCTURNAL MCS EXPECTED
FRIDAY NIGHT. THUNDERSTORM CHANCES WITH BOTH COLD FRONTS TUESDAY
NIGHT INTO WEDNESDAY AND AGAIN FRIDAY NIGHT...COULD BRING CHANCES
FOR HEAVIER RAIN AGAIN TO MUCH OF THE AREA. WITH THE HIGH HEAT
INDICES HAVE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE
SOUTHWESTERN CWA THROUGH EARLY WEDNESDAY EVENING...AND WILL READJUST
HEAT ADVISORIES EACH DAY WITH RESIDUAL PRECIP/CLOUD COVER IMPACTS
EXPECTED. OTHERWISE WITH THE CURRENT FORECAST HEAT INDEX
READINGS...LOOKS LIKE MUCH OF THE SOUTHERN TWO-THIRDS OF THE CWA
WILL NEED HEAT ADVISORIES FOR BOTH TUESDAY AND WEDNESDAY.

&&

.AVIATION...10/06Z
ONGOING CONVECTION WILL CONTINUE TO DRIFT TO THE NORTHEAST WITH THE
MAIN THREAT OF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS SHOULD
MAINLY AFFECT ALO AND FOD TAF SITES AND POSSIBLY SKIRT ACROSS MCW.
HAVE MVFR CONDITIONS FOR ALO/MCW/ALO WITH THIS CONVECTION. ANOTHER
ROUND OF STORMS IS FORECAST TUESDAY NIGHT AND HAVE MENTION FOR ALL
TAF SITES AS CONFIDENCE IS HIGH WITH THIS SYSTEM.  MODELS HAVE BEEN
IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF STORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY EVENING FOR
ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNI
ON.

&&

SHORT TERM...MS AUG 10
LONG TERM...MJB
AVIATION...KLP
Hazardous weather outlook, Aug 9, 7:36 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT MON AUG 9 2010

IAZ044-045-057-058-070-071-081-082-092-093-110045-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
736 PM CDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TONIGHT AS HEAT INDEX
READINGS ARE EXPECTED TO REMAIN IN THE UPPER 70S TO MIDDLE 80S
OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP
AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...THEN
AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING
THE NIGHT TIME HOURS. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE TUESDAY AND WEDNESDAY. A HEAT WARNING REMAINS IN EFFECT
THROUGH WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT AND AT VARIOUS
TIMES THIS WEEK.

IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-083>086-
094>097-110045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
736 PM CDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP
AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
DAMAGING WINDS THE MAIN THREAT.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY MORNING...THEN
AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING
THE NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE TUESDAY INTO TUESDAY NIGHT.

HEAT INDEX VALUE OF 95 TO 105 ARE POSSIBLE THROUGH AT LEAST MID
WEEK.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AT VARIOUS
TIMES THIS WEEK.

In the hours before

Special weather statement, Aug 10, 12:10 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT TUE AUG 10 2010

IAZ034>036-045>049-058>062-074-075-100630-
CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-
INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...KNOXVILLE...OSKALOOSA
1210 AM CDT TUE AUG 10 2010

...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT...

SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES
METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE
NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT
DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM.

ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS
ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING
RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY
REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON
ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND
CREEKS.

SMALL
Special weather statement, Aug 10, 12:27 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT TUE AUG 10 2010

IAZ034>036-045>049-058>062-074-075-100700-
CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-
INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...KNOXVILLE...OSKALOOSA
1227 AM CDT TUE AUG 10 2010

...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT...

SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES
METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE
NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT
DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM.

ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS
ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING
RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY
REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON
ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND
CREEKS.  A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE UP TO NICKEL
SIZED HAIL AND WINDS TO 40 MPH.

SMALL
Local storm report, Aug 10, 1:14 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     HEAVY RAIN       6 NW DES MOINES         41.64N 93.69W
08/10/2010  M2.30 INCH       POLK               IA   TRAINED SPOTTER

            2.3 INCHES WITHIN 30 MINUTES.

&&

PODRAZIK
Local storm report, Aug 10, 1:38 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     FLASH FLOOD      2 NNW GRIMES            41.69N 93.80W
08/10/2010                   POLK               IA   TRAINED SPOTTER

            CREEK JUST WEST OF THE INTERSECTION OF JAMES STREET AND
            NW 7TH ST PL. IS COMPLETELY OUT OF ITS BANKS AND
            INNUDATING BACK YARDS ALONG 7TH ST PL. IT IS COVERING THE
            BIKE PATH AND SPOTTER ESTIMATED THE CREEK WAS 30 FEET
            WIDE IN SOME SPOTS AND AT LEAST 8 FEET DEEP...RUNNING
            EXTREMELY FAST.

&&

PODRAZIK
Local storm report, Aug 10, 1:42 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
142 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      5 NNW DES MOINES        41.64N 93.66W
08/10/2010                   POLK               IA   TRAINED SPOTTER

            FOUR FEET OF WATER FLOWING DOWN STREET...NEAR AURORA
            AVENUE AND 30TH STREET.

&&

SMALL
Local storm report, Aug 10, 2:03 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
203 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      3 NW GRIMES             41.69N 93.83W
08/10/2010                   DALLAS             IA   LAW ENFORCEMENT

            WATER OVER 3300 BLOCK OF 240TH STREET/HIGHWAY 44 IN FAR
            EAST CENTRAL DALLAS COUNTY. COMPLETELY COVERING EASTBOUND
            LANE AND HALFWAY ACROSS WESTBOUND LANE. FROM DALLAS
            COUNTY SHERIFF.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:51 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Polk6 hr
Aug 10, 1:10 AM CDTFlash Flood WarningDMXDallas, Jasper, Marion, Polk, Warren6 hr
Aug 10, 2:54 AM CDTRiver Flood WarningDMXPolk19 hr
Aug 10, 3:20 AM CDTRiver Flood WarningDMXDallas, Polk12 hr
Aug 10, 3:20 AM CDTRiver Flood WarningDMXPolk12 hr
Aug 10, 3:29 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama6 hr
Aug 10, 3:55 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Pocahontas, Sac, Webster6 hr
Aug 10, 4:09 AM CDTHeat AdvisoryDMXAppanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more63 hr
Aug 10, 6:58 AM CDTAreal Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marion and 2 more6 hr
Aug 10, 9:25 AM CDTAreal Flood WarningDMXBoone, Story12 hr
Aug 10, 9:33 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek, Tama12 hr
Aug 10, 9:45 AM CDTRiver Flood WarningDMXStory3 days
Aug 10, 10:00 AM CDTAreal Flood WarningDMXCalhoun12 hr
Aug 10, 3:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac41 min
Aug 10, 3:58 PM CDTFlash Flood WatchDMXBlack Hawk, Boone, Bremer, Butler, Dallas, Franklin and 15 more12 hr
Aug 10, 4:30 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster45 min
Aug 10, 5:02 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright43 min
Aug 10, 5:47 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright43 min
Aug 10, 5:48 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster42 min
Aug 10, 6:17 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac43 min
Aug 10, 6:25 PM CDTSevere Thunderstorm WarningDMXCalhoun, Webster50 min
Aug 10, 6:29 PM CDTFlash Flood WarningDMXCalhoun, Pocahontas, Sac6 hr
Aug 10, 6:41 PM CDTRiver Flood WarningDMXStory52 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.